MAUDE Adverse Event Report: SYNTHES GMBH PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL; SURGICAL PLIERS

SYNTHES GMBH PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL; SURGICAL PLIERS
Catalog Number 03.130.270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2026, the patient underwent orif surgery with va-hand for phalangeal fractures.During the surgery, the product in question broke off while cutting the plate.The plate was cut using hospital-owned pin cutter.There was no harmful effect on the patient, and no broken fragments were found inside the patient¿s body.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the upper jaw was broken, this condition was consistent with a component failure that was caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.Note: when using the cutting pliers, in-line, insert the plate top side up in its respective color coded area on the cutting pliers.This is to ensure that the plate holes are protected during cutting.Insert the plate so that the section of the plate to be implanted is located on the side that is color coded.Ensure that the plate is correctly inserted on the post.These cutting pliers are to be used to cut straight shafts of plates within the variable angle locking hand system.Additionally, the yellow, red and blue markings were missing from the broken upper jaw.Potential cause can be traced to maintenance, however, with available evidence, the complete potential cause remains unknown.A spot with corrosion was also observed over the surface if the device.Potential cause can be traced to maintenance, refer to the device/country specific ifu for information related to cleaning, sterilization, reprocessing instructions, and inspection procedures.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the cutt-pliers in-line f/lock pl 1.3+va loc would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.130.270.Lot number: t113336.Manufacturing site: tuttlingen.Release to warehouse date: 22-sep-2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER/IN-LINE FOR 1.3MM LCKNG/1.5-2.0MM VAL PL
Common Device Name
SURGICAL PLIERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO
GM  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24192833
Report Number8030965-2026-00965
Device Sequence Number7975559
Product Code HTC
UDI-Device Identifier07611819690721
UDI-Public(01)07611819690721(10)T113336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.270
Device Lot NumberT113336
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/05/2026
02/11/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/06/2026
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown